June  2012, 2(2): 171-182. doi: 10.3934/mcrf.2012.2.171

Approximate controllability of semilinear reaction diffusion equations

1. 

Universidad de los Andes, Facultad de Ciencias, Departamento de Matemática, Mérida 5101, Venezuela

2. 

Universidad Central de Venezuela, Facultad de Ciencias, Departamento de Matemática, Caracas 1051, Venezuela

3. 

Universidad Central de Venezuela, Facultad de Ciencias, Departamento de Matem, Caracas 1051, Venezuela

Received  November 2011 Revised  January 2012 Published  May 2012

In this paper we prove the approximate controllability of the a broad class of semilinear reaction diffusion equation in a Hilbert space, with application to the semilinear $n$D heat equation, the Ornstein-Uhlenbeck equation, amount others.
Citation: Hugo Leiva, Nelson Merentes, José L. Sánchez. Approximate controllability of semilinear reaction diffusion equations. Mathematical Control and Related Fields, 2012, 2 (2) : 171-182. doi: 10.3934/mcrf.2012.2.171
References:
[1]

J. Appell, H. Leiva, N. Merentes and A. Vignoli, Un espectro de compresión no lineal con aplicaciones a la controlabilidad aproximada de sistemas semilineales,, preprint., (). 

[2]

S. Axler, P. Bourdon and W. Ramey, "Harmonic Function Theory," Graduate Texts in Math., 137, Springer Verlag, New York, 1992.

[3]

D. Barcenas, H. Leiva and Z. Sívoli, A broad class of evolution equations are approximately controllable, but never exactly controllable, IMA J. Math. Control Inform., 22 (2005), 310-320. doi: 10.1093/imamci/dni029.

[4]

D. Barcenas, H. Leiva and W. Urbina, Controllability of the Ornstein-Uhlenbeck equation, IMA J. Math. Control Inform., 23 (2006), 1-9.

[5]

D. Barcenas, H. Leiva, Y. Quintana and W. Urbina, Controllability of Laguerre and Jacobi equations, International Journal of Control, 80 (2007), 1307-1315. doi: 10.1080/00207170701294581.

[6]

R. F. Curtain and A. J. Pritchard, "Infinite Dimensional Linear Systems," Lecture Notes in Control and Information Sciences, 8, Springer Verlag, Berlin, 1978.

[7]

R. F. Curtain and H. J. Zwart, "An Introduction to Infinite Dimensional Linear Systems Theory," Text in Applied Mathematics, 21, Springer Verlag, New York, 1995.

[8]

C. Fabre, J. P. Puel and E. Zuazua, Approximate controllability of semilinear heat equation, Proc. Roy. Soc. Edinburgh Sect. A, 125 (1995), 31-61. doi: 10.1017/S0308210500030742.

[9]

J. I. Díaz, J. Henry and A. M. Ramos, On the approximate controllability of some semilinear parabolic boundary-value problems, Appl. Math. Optim., 37 (1998), 71-97. doi: 10.1007/s002459900069.

[10]

E. Fernandez-Cara, Remark on approximate and null controllability of semilinear parabolic equations, ESAIM: Proceeding of Controle et Equations aux Derivees Partielles, 4 (1998), 73-81.

[11]

E. Fernandez-Cara and E. Zuazua, Controllability for blowing up semilinear parabolic equations, C. R. Acad. Sci. Paris Sér I Math., 330 (2000), 199-204.

[12]

L. Hormander, "Linear Partial Differential Equations," Springer Verlag, 1969.

[13]

H. Leiva, N. Merentes and J. L. Sanchez, Interior controllability of the $nD$ semilinear heat equation, African Diaspora Journal of Mathematics, Special Vol. in Honor of Profs. C. Corduneanu, A. Fink and S. Zaidman., 12 (2011), 1-12.

[14]

H. Leiva and Y. Quintana, Interior controllability of a broad class of reaction diffusion equations, Mathematical Problems in Engineering, 2009, Article ID 708516, 8 pp. doi: 10.1155/2009/708516.

[15]

K. Naito, Controllability of semilinear control systems dominated by the linear part, SIAM J. Control Optim., 25 (1987), 715-722. doi: 10.1137/0325040.

[16]

K. Naito, Approximate controllability for trajectories of semilinear control systems, J. of Optimization Theory and Appl., 60 (1989), 57-65. doi: 10.1007/BF00938799.

[17]

M. H. Protter, Unique continuation for elliptic equations, Transaction of the American Mathematical Society, 95 (1960), 81-91. doi: 10.1090/S0002-9947-1960-0113030-3.

[18]

D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: Recent progress and open questions, SIAM Rev., 20 (1978), 636-739. doi: 10.1137/1020095.

[19]

L. De Teresa, Approximate controllability of semilinear heat equation in $\mathbbR^N$, SIAM J. Control Optim., 36 (1998), 2128-2147. doi: 10.1137/S036012997322042.

[20]

L. De Teresa and E. Zuazua, Approximate controllability of semilinear heat equation in unbounded domains, Nonlinear Anal., 8 (1999).

[21]

Xu Zhang, A remark on null exact controllability of the heat equation, SIAM J. Control Optim., 40 (2001), 39-53. doi: 10.1137/S0363012900371691.

[22]

E. Zuazua, Controllability of a system of linear thermoelasticity, J. Math. Pures Appl., 74 (1995), 291-315.

[23]

E. Zuazua, Control of partial differential equations and its semi-discrete approximation, Discrete and Continuous Dynamical Systems, 8 (2002), 469-513.

show all references

References:
[1]

J. Appell, H. Leiva, N. Merentes and A. Vignoli, Un espectro de compresión no lineal con aplicaciones a la controlabilidad aproximada de sistemas semilineales,, preprint., (). 

[2]

S. Axler, P. Bourdon and W. Ramey, "Harmonic Function Theory," Graduate Texts in Math., 137, Springer Verlag, New York, 1992.

[3]

D. Barcenas, H. Leiva and Z. Sívoli, A broad class of evolution equations are approximately controllable, but never exactly controllable, IMA J. Math. Control Inform., 22 (2005), 310-320. doi: 10.1093/imamci/dni029.

[4]

D. Barcenas, H. Leiva and W. Urbina, Controllability of the Ornstein-Uhlenbeck equation, IMA J. Math. Control Inform., 23 (2006), 1-9.

[5]

D. Barcenas, H. Leiva, Y. Quintana and W. Urbina, Controllability of Laguerre and Jacobi equations, International Journal of Control, 80 (2007), 1307-1315. doi: 10.1080/00207170701294581.

[6]

R. F. Curtain and A. J. Pritchard, "Infinite Dimensional Linear Systems," Lecture Notes in Control and Information Sciences, 8, Springer Verlag, Berlin, 1978.

[7]

R. F. Curtain and H. J. Zwart, "An Introduction to Infinite Dimensional Linear Systems Theory," Text in Applied Mathematics, 21, Springer Verlag, New York, 1995.

[8]

C. Fabre, J. P. Puel and E. Zuazua, Approximate controllability of semilinear heat equation, Proc. Roy. Soc. Edinburgh Sect. A, 125 (1995), 31-61. doi: 10.1017/S0308210500030742.

[9]

J. I. Díaz, J. Henry and A. M. Ramos, On the approximate controllability of some semilinear parabolic boundary-value problems, Appl. Math. Optim., 37 (1998), 71-97. doi: 10.1007/s002459900069.

[10]

E. Fernandez-Cara, Remark on approximate and null controllability of semilinear parabolic equations, ESAIM: Proceeding of Controle et Equations aux Derivees Partielles, 4 (1998), 73-81.

[11]

E. Fernandez-Cara and E. Zuazua, Controllability for blowing up semilinear parabolic equations, C. R. Acad. Sci. Paris Sér I Math., 330 (2000), 199-204.

[12]

L. Hormander, "Linear Partial Differential Equations," Springer Verlag, 1969.

[13]

H. Leiva, N. Merentes and J. L. Sanchez, Interior controllability of the $nD$ semilinear heat equation, African Diaspora Journal of Mathematics, Special Vol. in Honor of Profs. C. Corduneanu, A. Fink and S. Zaidman., 12 (2011), 1-12.

[14]

H. Leiva and Y. Quintana, Interior controllability of a broad class of reaction diffusion equations, Mathematical Problems in Engineering, 2009, Article ID 708516, 8 pp. doi: 10.1155/2009/708516.

[15]

K. Naito, Controllability of semilinear control systems dominated by the linear part, SIAM J. Control Optim., 25 (1987), 715-722. doi: 10.1137/0325040.

[16]

K. Naito, Approximate controllability for trajectories of semilinear control systems, J. of Optimization Theory and Appl., 60 (1989), 57-65. doi: 10.1007/BF00938799.

[17]

M. H. Protter, Unique continuation for elliptic equations, Transaction of the American Mathematical Society, 95 (1960), 81-91. doi: 10.1090/S0002-9947-1960-0113030-3.

[18]

D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: Recent progress and open questions, SIAM Rev., 20 (1978), 636-739. doi: 10.1137/1020095.

[19]

L. De Teresa, Approximate controllability of semilinear heat equation in $\mathbbR^N$, SIAM J. Control Optim., 36 (1998), 2128-2147. doi: 10.1137/S036012997322042.

[20]

L. De Teresa and E. Zuazua, Approximate controllability of semilinear heat equation in unbounded domains, Nonlinear Anal., 8 (1999).

[21]

Xu Zhang, A remark on null exact controllability of the heat equation, SIAM J. Control Optim., 40 (2001), 39-53. doi: 10.1137/S0363012900371691.

[22]

E. Zuazua, Controllability of a system of linear thermoelasticity, J. Math. Pures Appl., 74 (1995), 291-315.

[23]

E. Zuazua, Control of partial differential equations and its semi-discrete approximation, Discrete and Continuous Dynamical Systems, 8 (2002), 469-513.

[1]

Samir EL Mourchid. On a hypercylicity criterion for strongly continuous semigroups. Discrete and Continuous Dynamical Systems, 2005, 13 (2) : 271-275. doi: 10.3934/dcds.2005.13.271

[2]

Angela A. Albanese, Xavier Barrachina, Elisabetta M. Mangino, Alfredo Peris. Distributional chaos for strongly continuous semigroups of operators. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2069-2082. doi: 10.3934/cpaa.2013.12.2069

[3]

Mohamed Ouzahra. Approximate controllability of the semilinear reaction-diffusion equation governed by a multiplicative control. Discrete and Continuous Dynamical Systems - B, 2022, 27 (2) : 1075-1090. doi: 10.3934/dcdsb.2021081

[4]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[5]

Ping Lin. Feedback controllability for blowup points of semilinear heat equations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (4) : 1425-1434. doi: 10.3934/dcdsb.2017068

[6]

Dario Pighin, Enrique Zuazua. Controllability under positivity constraints of semilinear heat equations. Mathematical Control and Related Fields, 2018, 8 (3&4) : 935-964. doi: 10.3934/mcrf.2018041

[7]

Víctor Hernández-Santamaría, Luz de Teresa. Robust Stackelberg controllability for linear and semilinear heat equations. Evolution Equations and Control Theory, 2018, 7 (2) : 247-273. doi: 10.3934/eect.2018012

[8]

Fausto Ferrari, Michele Miranda Jr, Diego Pallara, Andrea Pinamonti, Yannick Sire. Fractional Laplacians, perimeters and heat semigroups in Carnot groups. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 477-491. doi: 10.3934/dcdss.2018026

[9]

Piermarco Cannarsa, Alessandro Duca, Cristina Urbani. Exact controllability to eigensolutions of the bilinear heat equation on compact networks. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1377-1401. doi: 10.3934/dcdss.2022011

[10]

Christian Budde, Marjeta Kramar Fijavž. Bi-Continuous semigroups for flows on infinite networks. Networks and Heterogeneous Media, 2021, 16 (4) : 553-567. doi: 10.3934/nhm.2021017

[11]

Van Tien Nguyen. On the blow-up results for a class of strongly perturbed semilinear heat equations. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3585-3626. doi: 10.3934/dcds.2015.35.3585

[12]

Kazuhiro Ishige, Michinori Ishiwata. Global solutions for a semilinear heat equation in the exterior domain of a compact set. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 847-865. doi: 10.3934/dcds.2012.32.847

[13]

Abdelaziz Khoutaibi, Lahcen Maniar, Omar Oukdach. Null controllability for semilinear heat equation with dynamic boundary conditions. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1525-1546. doi: 10.3934/dcdss.2022087

[14]

Luc Miller. A direct Lebeau-Robbiano strategy for the observability of heat-like semigroups. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1465-1485. doi: 10.3934/dcdsb.2010.14.1465

[15]

Ágota P. Horváth. Discrete diffusion semigroups associated with Jacobi-Dunkl and exceptional Jacobi polynomials. Communications on Pure and Applied Analysis, 2021, 20 (3) : 975-994. doi: 10.3934/cpaa.2021002

[16]

Luisa Malaguti, Cristina Marcelli, Serena Matucci. Continuous dependence in front propagation of convective reaction-diffusion equations. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1083-1098. doi: 10.3934/cpaa.2010.9.1083

[17]

Jacek Banasiak, Wilson Lamb. The discrete fragmentation equation: Semigroups, compactness and asynchronous exponential growth. Kinetic and Related Models, 2012, 5 (2) : 223-236. doi: 10.3934/krm.2012.5.223

[18]

Robert Denk, Yoshihiro Shibata. Generation of semigroups for the thermoelastic plate equation with free boundary conditions. Evolution Equations and Control Theory, 2019, 8 (2) : 301-313. doi: 10.3934/eect.2019016

[19]

Angela A. Albanese, Elisabetta M. Mangino. Analytic semigroups and some degenerate evolution equations defined on domains with corners. Discrete and Continuous Dynamical Systems, 2015, 35 (2) : 595-615. doi: 10.3934/dcds.2015.35.595

[20]

Filipa Caetano, Martin J. Gander, Laurence Halpern, Jérémie Szeftel. Schwarz waveform relaxation algorithms for semilinear reaction-diffusion equations. Networks and Heterogeneous Media, 2010, 5 (3) : 487-505. doi: 10.3934/nhm.2010.5.487

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (122)
  • HTML views (0)
  • Cited by (11)

Other articles
by authors

[Back to Top]